Doctor insights on:
We believe delirium occurs when the brain cannot maintain its normal activities when overwhelmed by metabolic demands or other variables which exceed the brain's capacity to compensate for. Brains with less reserve capacity are particularly vulnerable. Not entirely unlike acute heart failure. See my last textbook chapter for more reading in the appi textbook ...Read more
Short answer- YES: The diagnosis of AIP should always be in the differential diagnosis of a person who becomes psychotic& who fits a certain clinical profile which usually includes vague GI symptoms and abdominal pain unexplained neuropathy, and other characteristic symptoms. Feel free to write me more questions on this topic and I'll be happy to answer: www.healthtap.com/drsaghafi ...Read more
Her are the symptoms: Yes her are the other symptoms insomnia anxiety or restlessness severe abdominal pain constipation vomiting diarrhea pain in your arms, legs or back muscle pain, tingling, numbness, weakness or paralysis dehydration excessive sweating seizures confusion hallucinations disorientation paranoia red urine high blood pressure. ...Read more
Sporadic migraine minor speech+cognitive impairment minor hallucinations like confusion of surroundings, mild paranoia mood swings occasional lethargy?
Patient withdrawing from abrupt dose change of pain medication, is in extreme pain, confusion, racing thoughts, palpitations, weak breathing...ER?
Opioid withdraw: please go to ER to exclude other courses of your sx. You might need to be admitted to hospital to assist with detox. Than find doc who can prescribe suboxon to help with your course of recovery. ...Read more
Experienced brief (10-15 sec), acute episode of disconjugate gaze (right eye "stuck" on upper right) accompanied by acute, extreme nausea, dizziness, ?
Since 3 months ago a progression of prodromal flu-like symptoms, psychiatric problems, anterograde amnesia, now involuntary movements almost seizure.
Infection: These symptoms are concerning. Can get neurological conditions affecting the brain following flu-like illness, and this is something that requires medical attention now. In situations such as they, workup often includes a brain scan and perhaps even what is called a lumbar puncture to see if there is any inflammation/infection affecting the spinal fluid. ...Read more
AIP attacks: Summarized in the following link: https://www.isitaip.com/patient/common-symptoms-of-aip?gclid=CjwKEAjwse7JBRCJ576SqoD7lCkSJABF-bKuavsrIeqpmL2IbvtWeLN7qn1yRJPDCXD3KZWVAwA98xoC-Jfw_wcBGet a more detailed answer ›
Worsening chronic intermittent episodes of sharp gripping chest pain localized left of sternum with fast heartbeat, SOB, dizziness. Possible cause?
Symptoms: lots of possibilities, see your doc and be evaluated ...Read more
Sometimes.: Patients who are periarrest - about to arrest - sometimes become anxious / agitated. Sometimes they develop an impending sense of doom. This is all due to worsening perfusion (the delivery of oxygen and nutrients). Their blood pressure might be low, the oxygen in their blood might be low, their blood might turn acidic. The term some people use for this chain of events is 'circling the drain'. ...Read moreSee 1 more doctor answer
48 y/o f, confusion, disorientation, increasingly drowsy, mild right upper quadrant tenderness, chronic tylenol/acetaminophen use?
See your doctor NOW: You need immediate evaluation by internal medicine. Go today don't wait. Outside of maybe low dose aspirin, there is no evidence that ANY pain medication is safe for long-term use (weeks/months). Acetaminophen is a good drug for short-term (a few days, maybe a week or so) at doses up to 3g daily. BUT it is quite LIVER toxic particularly if other liver TOXIC agents are around (alcohol, meds, etc) ...Read more
Seroquel (quetiapine) makes my un-dx condition worse. Symptoms are heart pain, almost paralyzed due to extreme somnolence, severe cognitive impairment.. Causes?
Seroquel (quetiapine): Seroquel (quetiapine) can be very sedating -- more so depending on increased dose. It can also cause "cognitive impairment." I have no idea from here what you were like before the medication, but it sounds like you need a thorough medical evaluation. A psychiatrist may need to also be involved in your care -- and you need to tell whoever is prescribing the seroquel (quetiapine) about what you're experiencing. ...Read more
Could sudden cessation of long term Mirapex (pramipexole) 3mg/d for RLS cause sudden marked bradykinesia type walk? R/O Parkinson's...
Yes: Mirapex (pramipexole) is a drug used to treat Parkinsons. It enhances dopamine in the brain. Parkinsons disease is due to dopamine loss. If this medication were abruptly discontinued, it could result in symptoms very similar to Parkinsons. Talk to your doctor about tapering this medication more slowly. Best wishes! ...Read more
Could a patient with stage 2 CKD and severe (right) temporal lobe damage experience episodes of delirium without having a UTI present?
Sure: There are many possible reasons for delirium, and infection is only one of them. If the person has altered mental status, is disoriented, and has behavioral changes, s/he needs urgent evaluation for delirium. Effective treatment requires finding and addressing the underlying cause. Medication side effects are frequently implicated in this situation also. ...Read more
Help.Lupus-like condition.Get flares of severe brain fog, confusion, dizziness -affects my job.Neg neuro work-up.Increasing prednisone during episodes& symptoms resolve.Lupus cerebritis still likely?
Rheumatologist: You must be seeing a physician for this condition. Have them consider consultation with a neurologist. While on steroids you are at significantly greater risk for central nervous system and other infections. Cannot advise more without knowing your full medical history. ...Read moreSee 1 more doctor answer
Olfactory hallucinations treated w AED. Could intense feeling of jamais vu followed by GI upset be another symptom of temporal lobe seizures?
That may occur: if you are feeling quite overwhelming or if experiencing a panic attac,. ...Read more
Can be severe: Delirium tremens or alcohol withdrawal syndrome can have very severe symtpoms. These may include tremenulousness, agitation, confusion, hallucinations, high blood pressure, high heart rate, sweating. This can lead to seizures in the extreme cases. The seizures are usually generalized with uncontrolled movements of all of the limbs. ...Read more